Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Gray, ME

June 8, 2012Franklin County, Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 8, 2012, 3:05 PM EDT for Franklin County, Oxford County, Maine. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2012, 3:05 PM EDT (19:05 UTC)
Expired
Jun 8, 2012, 3:45 PM EDT
In force
40 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Franklin County, ME, Oxford County, ME

The radar

The Portland,ME radar (KGYX), 77 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:10 PM EDTHAIL 15 E Andover, MEVERY STRONG WINDS AND HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS51 KGYX 081905
SVRGYX
MEC007-017-081945-
/O.NEW.KGYX.SV.W.0012.120608T1905Z-120608T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT FRI JUN 8 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OXFORD COUNTY IN WESTERN MAINE...
  SOUTHERN FRANKLIN COUNTY IN WESTERN MAINE...

* UNTIL 345 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANDOVER...OR 10 MILES NORTHWEST OF RUMFORD...AND MOVING SOUTHEAST
  AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MEXICO...RUMFORD...DIXFIELD AND CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4455 7017 4434 7044 4465 7085 4476 7073
TIME...MOT...LOC 1905Z 304DEG 29KT 4462 7067

$$

MBC
1 follow-up statement
773 
WWUS51 KGYX 081920
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT FRI JUN 8 2012

MEC007-017-081945-
/O.CON.KGYX.SV.W.0012.000000T0000Z-120608T1945Z/
OXFORD ME-FRANKLIN ME-
320 PM EDT FRI JUN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL FRANKLIN AND EAST CENTRAL OXFORD COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MEXICO...OR NEAR RUMFORD...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DIXFIELD...PERU...SUMNER AND CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4470 7058 4455 7017 4434 7044 4457 7074
TIME...MOT...LOC 1920Z 304DEG 29KT 4455 7053

$$

MBC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:31 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 8, 2:31 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT FRI JUN 8 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING AND WILL PUSH
OFFSHORE AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION
SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL MOVE OFFSHORE ON
MONDAY AND WILL REMAIN ANCHORED OFF THE EAST COAST THROUGH
TUESDAY. A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST ON
WEDNESDAY. LOW PRESSURE WILL FORM ON THE FRONT OVER SOUTHERN NEW
ENGLAND AS IT SHIFTS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY.
LOW PRESSURE WILL SLOWLY DRIFT SOUTHEAST THURSDAY NIGHT THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT APPROACHING FROM THE NORTHWEST CURRENTLY DRIVING A LINE
OF THUNDERSTORMS THROUGH THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE
EARLY THIS AFTERNOON. OTHER SCATTERED CONVECTION POPPING
RANDOMLY ACROSS WESTERN NEW ENGLAND AND SOUTHERN NEW HAMPSHIRE.

HIGH CLOUDS LIMITING HEATING SOMEWHAT BUT WITH FREEZING LEVELS
RUNNING 8 TO 9 K FT WON'T TAKE MUCH TO PRODUCE HAIL. IN ADDITION TO
HAIL...INCREASING DYNAMICS AND SHEAR LATER THIS AFTERNOON AND THIS
EVENING MAY PRODUCE SOME BOWING LINE SEGMENTS AND WIND DAMAGE. SPC
DOWN-PLAYING THE POSSIBILITY OF A WATCH ATTM BUT WILL BE MONITORING
THE SITUATION.

EXPECT MUCH OF THIS ACTIVITY TO PUSH EAST OF THE FORECAST AREA BY
MIDNIGHT WITH CLEARING SKIES AND SOME LIGHT PATCHY FOG IN SPOTS.
SHOULD SEE LOWS OVERNIGHT IN THE 40S TO NEAR 50.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
FINALLY SOME MORE SETTLED WEATHER FOR THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE NORTHEAST. LOOKING FOR MOSTLY SUNNY SKIES SATURDAY WITH
HIGHS IN THE 70S TO NEAR 80.

MOSTLY CLEAR SATURDAY NIGHT. LIGHT WINDS AND SOME FAIRLY DRY AIR
WILL ALLOW TEMPS TO DROP INTO THE LOWER TO TO MID 40S IN THE NORTH
AND MID 40S TO NEAR 50 IN THE SOUTH.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPR LVL RIDGE AND SFC HIGH PRES BUILD OVER THE NE SUNDAY THRU
TUESDAY BRINGING DRY AND WARMER WX TO THE FCST AREA. H5 TEMPS WARM
FROM THE W AND WILL PUSH TEMPS TO VERY MILD LEVELS. HOWEVER AS THE
HIGH DRIFTS TO THE E ONSHORE FLOW AND/OR SEA BREEZES WILL KEEP
COASTAL AREAS AND ADJACENT INTERIOR MAINE ZONES A LITTLE COOLER.

THE UPR LVL RIDGE BEGINS TO BREAK DOWN TUESDAY NGT AS AN UPR LVL
TROF TO THE W PUSHES E THRU THE GREAT LAKES. THE SFC HIGH WEAKENS
CONSIDERABLY AS A SFC LOW AND ASSOCIATED FRONTAL BOUNDARY SLOWLY
MOVE TO THE E TUESDAY NGT. THE UPR LVL TROF AND SFC FNT MOVE INTO
THE NE WEDNESDAY AND WEDNESDAY NGT BRINGING SHRA AND PSBL TSTMS. THE
UPR LVL SYSTEM STALLS OVER THE REGION WITH THE SFC LOW AND FNT DOING
THE SAME. THIS WILL LIKELY KEEP SHRA AND PSBL TSTMS AROUND THURSDAY
AND THURSDAY NGT. THESE WX FEATURES WEAKEN AND MOVE OFFSHORE FRIDAY
ALLOWING SLOW IMPROVEMENT IN OUR WX.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
AND SUNDAY NGT. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...IFR/LIFR CEILINGS ALONG THE MAINE COAST THIS
EVENING...IMPROVING TO VFR AFTER MIDNIGHT. VFR SATURDAY AND
SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...VFR THRU TUESDAY NGT.
LOWERING CIG/VSBY TO IFR OR LOWER WITH DEVELOPING SHRA AND PSBL
TSTMS DURING THE DAY WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS...ALTHOUGH SOME THUNDERSTORMS THIS EVENING
COULD PRODUCE BRIEFLY GUSTY WINDS.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...HIGH PRES KEEPS WINDS AND
SEAS BELOW SCA LEVELS SUNDAY THRU TUESDAY. AN INCREASINGLY
SOUTHERLY FLOW AHEAD OF AN APPROACHING LOW AND CD FNT COULD PUSH
WINDS AND SEAS TO SCA LEVELS ON WEDNESDAY

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 8, 2:33 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
233 PM EDT FRI JUN 8 2012

MEZ007>009-012-013-018-019-NHZ001>010-013-091845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
233 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLY THROUGH THIS EVENING IN ADVANCE
OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME
SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ014-020>028-NHZ014-091845-
SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
233 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-091845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
233 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 1:00 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
100 PM EDT FRI JUN 8 2012

MEZ007-NHZ001-002-081745-
NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS-
100 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 145 PM EDT...

AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF CLARKSVILLE...OR
ABOUT 14 MILES NORTHEAST OF COLEBROOK...STATIONARY. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DIXVILLE NOTCH STATE
PARK...COLEMAN STATE PARK...WILSONS MILLS...MILLSFIELD...ERROL...
DIXVILLE NOTCH...COLEBROOK...LAKE FRANCIS STATE PARK...STEWARTSTOWN
AND PITTSBURG THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4501 7151 4504 7150 4505 7152 4507 7151
      4510 7146 4501 7097 4469 7116 4490 7151
      4500 7154

MPK
Special weather statement, Jun 8, 1:04 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
104 PM EDT FRI JUN 8 2012

MEZ007-008-NHZ001-081745-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
104 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND
FRANKLIN COUNTY THROUGH 145 PM EDT...

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF LAKE FRANCIS STATE
PARK...OR ABOUT 18 MILES NORTHEAST OF CANAAN...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE FRANCIS
STATE PARK...OQUOSSOC AND DAVIS THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4512 7069 4489 7079 4505 7135 4522 7127

MPK
Special weather statement, Jun 8, 1:17 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
117 PM EDT FRI JUN 8 2012

MEZ007>009-012>014-018>020-NHZ001>010-013-082330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER
117 PM EDT FRI JUN 8 2012

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE
EVENING...

EARLY THIS AFTERNOON THUNDERSTORMS ARE JUST BEGINNING TO DEVELOP
ACROSS NORTHERN NEW HAMPSHIRE AND WESTERN MAINE. CONDITIONS ARE
VERY FAVORABLE FOR THESE STORMS TO CONTINUE TO DEVELOP THROUGH THE
AFTERNOON AND INTO THE EVENING AS THEY MOVE SOUTHEAST. ALL OF NEW
HAMPSHIRE AND WESTERN MAINE MAY SEE SOME OF THESE STORMS BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE
SKY AND BE READY TO QUICKLY MOVE TO SHELTER IF A SEVERE
THUNDERSTORM WARNING IS ISSUED OR THE SKY BEGINS TO LOOK
THREATENING. BOATERS ON THE LAKES SHOULD TAKE APPROPRIATE
PRECAUTIONS AND BE PREPARED TO SEEK SAFE HARBOR IMMEDIATELY IF
THREATENING WEATHER APPROACHES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
Special weather statement, Jun 8, 1:42 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT FRI JUN 8 2012

MEZ007>009-NHZ001-002-081830-
CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
OXFORD-SOUTHERN COOS-
142 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 230 PM EDT...

AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTHEAST OF PITTSTON FARM TO 11 MILES NORTHWEST OF FLAGSTAFF
LAKE TO LINCOLN PLANTATION TO 11 MILES WEST OF NORTHUMBERLAND...OR
ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF JACKMAN TO 14 MILES
NORTHEAST OF EUSTIS TO 18 MILES WEST OF RANGELEY TO 13 MILES
NORTHWEST OF LANCASTER...MOVING EAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DIXVILLE NOTCH
STATE PARK...LINCOLN PLANTATION...WILSONS MILLS...TIM POND...PITTSTON
FARM...LONG POND...DAVIS...MILLSFIELD...EUSTIS AND STRATFORD THROUGH
230 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4587 6966 4586 6966 4586 6970 4576 6971
      4574 6979 4569 6977 4565 6969 4558 6970
      4554 6977 4540 6972 4526 6986 4486 7055
      4443 7144 4449 7160 4456 7161 4459 7154
      4472 7162 4496 7110 4540 7041 4594 6994

MARINE
Special weather statement, Jun 8, 2:10 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
210 PM EDT FRI JUN 8 2012

NHZ003-081900-
NORTHERN GRAFTON-
210 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 300 PM
EDT...

AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF SUGAR
HILL...OR ABOUT 8 MILES SOUTHWEST OF BETHLEHEM...MOVING EAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND SUGAR HILL...FRANCONIA...EASTON...FRANCONIA NOTCH STATE PARK
AND LINCOLN THROUGH 300 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4422 7142 4396 7146 4411 7191 4429 7184

MARINE
Special weather statement, Jun 8, 2:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT FRI JUN 8 2012

MEZ007>009-012-NHZ002>004-081915-
CENTRAL SOMERSET-NORTHERN CARROLL-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
229 PM EDT FRI JUN 8 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON COUNTY AND FRANKLIN
COUNTY THROUGH 315 PM EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF LAKE MOXIE TO 3 MILES EAST OF EASTON...OR ALONG A
LINE EXTENDING FROM 11 MILES WEST OF GREENVILLE TO 9 MILES SOUTH OF
BETHLEHEM...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TWIN MOUNTAIN...
UPTON...RANGELEY...FLAGSTAFF LAKE...DALLAS...MILAN...EASTON...
CARROLL...THE FORKS AND SOUTH ARM THROUGH 315 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4553 6976 4522 6968 4395 7149 4414 7183
      4554 6979

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:04 PM EDTSpecial Weather StatementGYXFranklin41 min
Jun 8, 1:42 PM EDTSpecial Weather StatementGYXFranklin, Somerset48 min
Jun 8, 2:29 PM EDTSpecial Weather StatementGYXFranklin, Oxford46 min
Jun 8, 3:23 PM EDTSpecial Weather StatementGYXOxford52 min
Jun 8, 3:28 PM EDTSpecial Weather StatementGYXOxford47 min
Jun 8, 3:41 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford64 min
Jun 8, 4:02 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, York43 min
Jun 8, 4:45 PM EDTSpecial Weather StatementGYXCumberland45 min
Jun 8, 4:50 PM EDTSpecial Weather StatementGYXKennebec40 min
Jun 8, 5:35 PM EDTSpecial Weather StatementGYXYork25 min
Jun 8, 7:16 PM EDTSpecial Weather StatementGYXFranklin, Oxford, Somerset59 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.